MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR 1018 STRAIGHT 2 TIP 150CM; CATHETER, CONTINUOUS FLUSH

STRYKER NEUROVASCULAR CORK EXCELSIOR 1018 STRAIGHT 2 TIP 150CM; CATHETER, CONTINUOUS FLUSH
Catalog Number M0031441890
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during endovascular coiling procedure as the 4th detachable coil was attempted but during deployment, the microcatheter¿s tip (subject device) herniated out of the aneurysm neck.Multiple unsuccessful attempts were made unsuccessfully to pass the previous placed stent and advance the subject microcatheter into the ventral portion of the aneurysm dome which resulted in an extended duration of procedure and radiation exposure.The coil was retrieved without detachment.The subject device was exchanged for another microcatheter to complete the procedure without any clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 gtin- added due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that during implantation of the 4th coil, the subject microcatheter tip herniated out of the aneurysm, which led to an exchange of the microcatheter.Subsequently, there were multiple unsuccessful attempts to implant the 4th coil, resulting in a longer procedure duration, increased radiation exposure, and ultimately alopecia due to radiation exposure.While there are a number of potential causes for the reported issues, because the product was not returned, review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.This is 1 of 2 mdr reports.
 
Additional Manufacturer Narrative
This is 1 of 2 reports.
 
Event or Problem Description

Brand Name
EXCELSIOR 1018 STRAIGHT 2 TIP 150CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23838584
Report Number3008881809-2025-00734
Device Sequence Number9607419
Product Code KRA
UDI-Device Identifier04546540688125
UDI-Public(01)04546540688125(17)280219(10)25454716
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K994155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM0031441890
Device Lot Number25454716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICROCATHETER.
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite